A Case Report of Bromadiolone Poisoning Presenting with Mild Symptoms
Author(s): Shantanu Sawale, Sheeral Sajjad, Shilpa Bawankule*
Bromadiolone is a commonly used 2nd generation anticoagulant rodenticides in Central India. It mainly acts by inhibiting the synthesis of vitamin k along with its added potency and tendency to accumulate in liver. Excessive bleeding from digestive tract, skin, mucosal surfaces along with from urinary tract are the hallmark clinical features of bromadiolone poisoning. Along with its use as rodenticides it is also misused as for self-poisoning and homicides. Although the effects of bromadiolone poisoning are well known still very cases of self-poisoning are reported So here we present a case report of bromadiolone self-poisoning in a 35-year-old man following a family dispute presenting initially with mild symptoms A 35-year-old man presented to Emergency Medicine Department along with complaints of 1-2 episodes of non-projectile vomiting. On further history taking it revealed the consumption of rodenticide which contained bromadiolone as the main component. Blood investigations revealed a high AST and ALT levels initially along with normal INR values. The deranged LFT levels were addressed after immediate treatment with n acetyl cysteine. The case suggests us that in patients with bromadiolone poisoning management should be started at the earliest. As mostly the patient presents with only symptoms of nausea and vomiting making it difficult to plan the treatment strategy. So immediate treatment would lead to suppression of symptoms without occurrence of any further complications. Post treatment follow up is also necessary for evaluation of any complications.